MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM; DNA REAGENTS, NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM; DNA REAGENTS, NEISSERIA
Model Number 441091
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd viper¿ system has had an increase of sale negative samples.The following information was provided by the initial reporter: the customer informed that has notice an increase of false negatives samples.The internal controls pass but repeating a dummy run with already known positive samples, one became negative and one positive with a low value.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: the complaint alleges the bd viper xtr instrument (catalog number 441091 and serial number (b)(6)) had "false negatives".Customer reported that they have noticed an increase in suspected false negative results and that internal controls pass but repeat testing of known positive samples sometimes gives a negative result.Remote assistance was provided to the customer to help investigate the issue.No instrument issues were identified by service, and it was determined that the issue it likely caused by a build-up of bleach reside on the instrument which can cause low level assay inhibition.This complaint is unconfirmed as it alludes to a cleaning workflow issue.The root cause was determined to be assay target inhibition.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Review of device history record for instrument (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and the complaint is unconfirmed, thus a dhr review would yield no useful information.Service history review was performed for the instrument (b)(6), and no additional work orders were observed for the complaint failure mode reported.

Brand Name
BD VIPER¿ SYSTEM
Common Device Name
DNA REAGENTS, NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16969910
Report Number1119779-2023-00578
Device Sequence Number14815817
Product Code LSL
UDI-Device Identifier00382904410919
UDI-Public00382904410919
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441091
Device Catalogue Number441091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown